Skip to content
BY-NC-ND 3.0 license Open Access Published by De Gruyter Open Access March 4, 2015

A function space from a compact metrizable space to a dendrite with the hypo-graph topology

Hanbiao Yang, Katsuro Sakai and Katsuhisa Koshino
From the journal Open Mathematics


Let X be an infinite compact metrizable space having only a finite number of isolated points and Y be a non-degenerate dendrite with a distinguished end point v. For each continuous map ƒ : X → Y , we define the hypo-graph ↓vƒ = ∪ x∈X {x} × [v, ƒ (x)], where [v, ƒ (x)] is the unique arc from v to ƒ (x) in Y . Then we can regard ↓v C(X, Y ) = {↓vƒ | ƒ : X → Y is continuous} as the subspace of the hyperspace Cld(X × Y ) of nonempty closed sets in X × Y endowed with the Vietoris topology. Let be the closure of ↓v C(X, Y ) in Cld(X ×Y ). In this paper, we shall prove that the pair , ↓v C(X, Y )) is homeomorphic to (Q, c0), where Q = I is the Hilbert cube and c0 = {(xi )i∈ℕ ∈ Q | limi→∞xi = 0}.


[1] Banakh T., Radul T., Zarichnyi M., Absorbing Sets in Infinite-Dimensional Manifolds, Math. Stud. Monogr. Ser., 1, VNTL Publishers, Lviv, 1996.Search in Google Scholar

[2] Bing R.H., Partitioning a set, Bull. Amer. Math. Soc., 1949, 55, 1101-1110.10.1090/S0002-9904-1949-09334-5Search in Google Scholar

[3] Borsuk K., Theory of Retracts, MM, 44, Polish Sci. Publ., Warsaw, 1966.Search in Google Scholar

[4] Koshino K., Infinite-dimensional manifolds and their pairs, Ph.D. thesis, University of Tsukuba, 2014.Search in Google Scholar

[5] Koshino K., Sakai K., A Hilbert cube compactification of a function space from a Peano space into a one-dimensional locally compact absolute retract, Topology Appl. 161 (2014), 37-57.10.1016/j.topol.2013.09.008Search in Google Scholar

[6] van Mill J., Infinite-Dimensional Topology, Prerequisites and Introduction, North-Holland Math. Library, 43, Elsevier Sci. Publ., Amsterdam, 1989.Search in Google Scholar

[7] Moise E.E., Grille decomposition and convexification theorems for compact locally connected continua, Bull. Amer. Math. Soc., 1949, 55, 1111-1121.10.1090/S0002-9904-1949-09336-9Search in Google Scholar

[8] Moise E.E., A note of correction, Proc. Amer. Math. Soc., 1951, 2, 838.10.1090/S0002-9939-1951-0043454-4Search in Google Scholar

[9] Sakai K., The completions of metric ANR’s and homotopy dense subsets, J. Math. Soc. Japan, 2000, 52, 835-846.10.2969/jmsj/05240835Search in Google Scholar

[10] Sakai K., Geometric Aspects of General Topology, SMM, Springer, Tokyo, 2013.10.1007/978-4-431-54397-8Search in Google Scholar

[11] Sakai K., Uehara S., A Hilbert cube compactification of the Banach space of continuous functions, Topology Appl., 1999, 92, 107-118.10.1016/S0166-8641(97)00237-XSearch in Google Scholar

[12] Torunczyk H., On CE-images of the Hilbert cube and characterization of Q-manifolds, Fund. Math., 1980, 106, 31-40.10.4064/fm-106-1-31-40Search in Google Scholar

[13] Yang Z., The hyperspace of the regions below of continuous maps is homeomorphic to c0, Topology Appl., 2006, 153(15), 2908-2921. 10.1016/j.topol.2005.12.009Search in Google Scholar

[14] Yang Z., Zhou X., A pair of spaces of upper semi-continuous maps and continuous maps, Topology Appl., 2007, 154(8), 1737-1747.10.1016/j.topol.2006.12.013Search in Google Scholar

[15] Whyburn G.T., Analytic Topology, AMS Colloq. Publ., 28, Amer. Math. Soc., Providence, R.I., 1963. Search in Google Scholar

Received: 2013-9-17
Accepted: 2014-12-15
Published Online: 2015-3-4

© 2015 Yang Hanbiao et al.

This work is licensed under the Creative Commons Attribution-NonCommercial-NoDerivatives 3.0 License.

Scroll Up Arrow